Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 11, 2018, 2:02 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 12, 2018, 12:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 2:02 PM MST (21:02 UTC)
- In effect from
- Dec 12, 2018, 12:00 PM MST
- Expired
- Dec 12, 2018, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS75 KFGZ 112102 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 202 PM MST Tue Dec 11 2018 AZZ004-005-009>011-039-040-121500- /O.NEW.KFGZ.WI.Y.0028.181212T1900Z-181213T0400Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 202 PM MST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST WEDNESDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 9 PM MST Wednesday. * TIMING...Noon to 9 PM MST Wednesday. * WINDS...West to northwest 20 to 30 mph with gusts 35 to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized areas of blowing dust could develop over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
741 WWUS75 KFGZ 121209 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 509 AM MST Wed Dec 12 2018 AZZ004-005-009>011-039-040-130400- /O.CON.KFGZ.WI.Y.0028.181212T1900Z-181213T0400Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 509 AM MST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... * TIMING...Noon to 9 PM MST this evening. * WINDS...West to northwest 20 to 30 mph with gusts 35 to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized areas of blowing dust could develop over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
548 WWUS75 KFGZ 122008 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 108 PM MST Wed Dec 12 2018 AZZ004-005-009>011-039-040-130400- /O.CON.KFGZ.WI.Y.0028.000000T0000Z-181213T0400Z/ Kaibab Plateau-Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 108 PM MST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Until 9 PM MST this evening. * WINDS...West to northwest 20 to 30 mph with gusts 35 to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized areas of blowing dust could develop over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
476 WWUS75 KFGZ 130212 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 712 PM MST Wed Dec 12 2018 AZZ004-005-130315- /O.CAN.KFGZ.WI.Y.0028.000000T0000Z-181213T0400Z/ Kaibab Plateau-Marble and Glen Canyons- Including the cities of Jacob Lake, Fredonia, Page, and Lees Ferry 712 PM MST Wed Dec 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Flagstaff has cancelled the Wind Advisory. The cold front has pused through the Kaibab Plateau, Marble Canyon, and Glenn Canyon this evening. The wind advisory has been cancled for these areas as the wind as decrased below advisory criteria. An automated sensor at Four Springs had peak wind gusts of over 50 MPH mid day today. The Page Airport had a peak wind gust of 35 MPH and Paria Point had a peak wind gust of 38 MPH. $$ AZZ009>011-039-040-130400- /O.CON.KFGZ.WI.Y.0028.000000T0000Z-181213T0400Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 712 PM MST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Until 9 PM MST this evening. * WINDS...West to northwest 20 to 30 MPH with gusts 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Localized areas of blowing dust could develop over the valleys of northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
691 WWUS75 KFGZ 130356 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 856 PM MST Wed Dec 12 2018 AZZ009>011-039-040-130500- /O.EXP.KFGZ.WI.Y.0028.000000T0000Z-181213T0400Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 856 PM MST Wed Dec 12 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... The wind across northeastern Arizona has decreased this evening and the wind advisory will expire at 900 PM. Some of the peak winds gusts across the area today include: Hopi RAWS near Second Mesa 46 MPH around 615 PM, Window Rock 40 MPH around 645 PM, and Winslow 36 MPH around 510 PM. In addition, blowing dust and sand reduced the visibility down to a quarter mile at times along Highway 160 from Kayenta to the Four Corners after dark this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:34 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 11, 9:34 AM MST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 934 AM MST Tue Dec 11 2018 .SYNOPSIS...Expect clouds to decrease from west to east today. Otherwise, expect light winds with above normal temperatures. On Wednesday, a passing weather system will bring windy conditions and a slight chance for snow over higher terrain in Apache County. Dry weather returns Thursday and Friday. && .UPDATE...A weak closed low just off the coast from San Diego will slide southeastward today. Mid and high clouds ahead of the low are gradually clearing from west to east across our area, with mostly sunny to partly cloudy skies by this afternoon. Forecast trends are handled in current forecasts and no updates are needed this morning. && .PREV DISCUSSION /256 AM MST/...Satellite imagery reveals an upper-level low currently situated near Monterey County in California. This low will move southeastward today, ending up over northern Baja by late tonight. As it does so, cloud cover will thin, with mostly cloudy skies this morning giving way to partly cloudy skies this afternoon. Dry conditions are forecast except within the Kaibab Plateau region this morning. Otherwise, expect light winds with above normal temperatures. On Wednesday, the aforementioned low will pass to the south of the state, but a shortwave trough and associated cold front will sweep across the area from the afternoon through the overnight hours. The main impact from this system will by windy conditions throughout the day, continuing overnight near the front. The strongest winds will be along the north of the Mogollon Rim where some gusts into the 30-40 mph range are likely. Isolated areas over and just south of mountain peaks (such as the San Francisco Peaks) could see gusts 50-60+ mph at times late Wednesday afternoon into Thursday morning. This will be a mostly dry front, with only slight chances for snow forecast over higher terrain in Apache County. Daytime temperatures will remain above normal due to the later arrival of the front. Low temperatures Thursday morning will be challenging as cold air filtering into the area encounters elevated wind speeds and increased mixing. On Thursday and Friday, expect dry weather and lighter winds as high pressure strengthens across the area. Near to below normal temperatures on Thursday will warm to above normal by Friday as the ridge axis migrates overhead. Clear skies on Thursday will given way to partly sunny skies on Friday as mid and upper level cloud cover moves in from the west. Mostly dry weather is forecast for the weekend, although some model forecasts show a weak trough may bring light showers to the White Mountains on Sunday. Another trough could impact the area early next week, but confidence is low. && .AVIATION...For the 18Z Package...VFR conditions and light winds will continue through the next 24 hours. Mid and high level cloud cover will gradually decrease this afternoon and evening. Look for westerly winds to pick up by 18Z Wednesday to 10G20KT along and to the NE of a line from the Kaibab Plateau to KFLG and SE along the Mogollon Rim. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daytime temperatures will be around 5 degrees above normal today with continued light winds. Westerly winds will increase Wednesday afternoon and shift to the north Wednesday night as a dry cold front moves through the Four Corners region. Thursday through Saturday...Gusty northerly winds behind the front will bring cool, dry air into the region Thursday with slightly below normal daytime temperatures. The cooler air will be shortlived as temperatures will warm back to around 5 degrees above normal Friday and Saturday afternoons. A lighter wind regime returns to the area Friday and Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/RR AVIATION...DB FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.